Advertisement

An Upper Bound for the Ramsey Number of a Cycle of Length Four Versus Wheels

  • Surahmat
  • Edy Tri Baskoro
  • Saladin Uttunggadewa
  • Hajo Broersma
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 3330)

Abstract

For given graphs G and H, the Ramsey numberR(G,H) is the smallest positive integer n such that every graph F of n vertices satisfies the following property: either F contains G or the complement of F contains H. In this paper, we show that the Ramsey number \(R(C_4, W_m) \leq m + \lceil \frac{m}{3} \rceil +1\) for m ≥ 6.

AMS Subject Classifications: 05C55, 05D10.

Keywords

Ramsey number cycle wheel 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Burr, S.A., Erdös, P.: Generalization of a Ramsey-Theoretic Result of Chvátal. Journal of Graph Theory 7, 39–51 (1983)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Chvátal, V.: Tree-Complete Graph Ramsey Numbers. Journal of Graph Theory 1, 93 (1977)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Chvátal, V., Harary, F.: Generalized Ramsey Theory for Graphs, III: Small off-Diagonal Numbers. Pacific Journal of Mathematics 41, 335–345 (1972)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Radziszowski, S.P.: Small Ramsey Numbers. The Electronic Journal of Combinatorics #DS1.9, (July 2002), http://www.combinatorics.org/
  5. 5.
    Radziszowski, S.P., Xia, J.: Paths, Cycles and Wheels without Antitriangles. Australasian Journal of Combinatorics 9, 221–232 (1994)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Surahmat, Baskoro, E.T., Nababan, S.M.: The Ramsey Numbers for a Cycle of Length Four versus a Small Wheel. In: Proceeding of the Eleventh National Conference on Mathematics, Universitas Negeri Malang, Indonesia, July 22-25, pp. 172–178 (2002)Google Scholar
  7. 7.
    Tse, K.-K.: On the Ramsey Number of the Quadrilateral versus the Book and the Wheel. Australasian Journal of Combinatorics 27, 163–168 (2003)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Lu, Z.H.: The Ramsey Number of an Odd Cycles with Respect to a Wheel (in Chinese). Journal of Mathematics, Shuxu Zazhi (Wuhan) 15, 119–120 (1995)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  • Surahmat
    • 1
    • 2
  • Edy Tri Baskoro
    • 1
  • Saladin Uttunggadewa
    • 1
  • Hajo Broersma
    • 2
  1. 1.Department of MathematicsInstitut Teknologi Bandung (ITB)BandungIndonesia
  2. 2.Faculty of Mathematical SciencesUniversity of TwenteEnschedeThe Netherlands

Personalised recommendations